| Model Number |
TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Unspecified Musculoskeletal problem (4535)
| Date of Event |
11/08/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: truliant tib imp ps insert sz 3.5 9mm (cat#: 02-022-35-3509 / serial#: (b)(4); truliant tib fit tray cem sz 3.5f / 2.5t (cat#: 02-022-45-3525 / serial#: (b)(4); advanced patella 32mm 3 peg implant (cat#: 200-07-32 / serial#: (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported, approximately four years post initial left side tka, the 54 y/o female patient complained of pain.Patient had loose femur.Patient was revised to competitors device due to device recall.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photo received.Sales rep was unable to obtain x-rays.The devices are not available for evaluation due to recall hospital will not release implants.
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the femoral component.However, this cannot be confirmed because the devices were not returned for evaluation.The most probable root cause associated with the reported event of ¿loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d8, e4 (remove erroneous entry from initial report), g2, h6 clinical codes, component code, types of investigation, findings and investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.